Favourite sites, favourite values and jump sizes for random walk and Brownian motion

E. Csáki, P. A L Révész, Z. H A N Shi

Research output: Contribution to journalArticle

5 Citations (Scopus)

Abstract

We determine: (a) the joint almost sure asymptotic behaviour of the most visited site and the maximum local time of a one-dimensional simple random walk or Brownian motion; (b) the maximal jump size of the most visited site. In so doing, we solve two open problems of Erdös and Révész.

Original languageEnglish
Pages (from-to)951-975
Number of pages25
JournalBernoulli
Volume6
Issue number6
Publication statusPublished - 2000

Fingerprint

Simple Random Walk
Local Time
Brownian motion
Open Problems
Random walk
Jump
Asymptotic Behavior

Keywords

  • Brownian motion
  • Favourite site
  • Local time
  • Random walk

ASJC Scopus subject areas

  • Statistics and Probability

Cite this

Favourite sites, favourite values and jump sizes for random walk and Brownian motion. / Csáki, E.; Révész, P. A L; Shi, Z. H A N.

In: Bernoulli, Vol. 6, No. 6, 2000, p. 951-975.

Research output: Contribution to journalArticle

Csáki, E. ; Révész, P. A L ; Shi, Z. H A N. / Favourite sites, favourite values and jump sizes for random walk and Brownian motion. In: Bernoulli. 2000 ; Vol. 6, No. 6. pp. 951-975.
@article{831ffb7cb34c44e98ae310c810511fed,
title = "Favourite sites, favourite values and jump sizes for random walk and Brownian motion",
abstract = "We determine: (a) the joint almost sure asymptotic behaviour of the most visited site and the maximum local time of a one-dimensional simple random walk or Brownian motion; (b) the maximal jump size of the most visited site. In so doing, we solve two open problems of Erd{\"o}s and R{\'e}v{\'e}sz.",
keywords = "Brownian motion, Favourite site, Local time, Random walk",
author = "E. Cs{\'a}ki and R{\'e}v{\'e}sz, {P. A L} and Shi, {Z. H A N}",
year = "2000",
language = "English",
volume = "6",
pages = "951--975",
journal = "Bernoulli",
issn = "1350-7265",
publisher = "International Statistical Institute",
number = "6",

}

TY - JOUR

T1 - Favourite sites, favourite values and jump sizes for random walk and Brownian motion

AU - Csáki, E.

AU - Révész, P. A L

AU - Shi, Z. H A N

PY - 2000

Y1 - 2000

N2 - We determine: (a) the joint almost sure asymptotic behaviour of the most visited site and the maximum local time of a one-dimensional simple random walk or Brownian motion; (b) the maximal jump size of the most visited site. In so doing, we solve two open problems of Erdös and Révész.

AB - We determine: (a) the joint almost sure asymptotic behaviour of the most visited site and the maximum local time of a one-dimensional simple random walk or Brownian motion; (b) the maximal jump size of the most visited site. In so doing, we solve two open problems of Erdös and Révész.

KW - Brownian motion

KW - Favourite site

KW - Local time

KW - Random walk

UR - http://www.scopus.com/inward/record.url?scp=26144467457&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=26144467457&partnerID=8YFLogxK

M3 - Article

AN - SCOPUS:26144467457

VL - 6

SP - 951

EP - 975

JO - Bernoulli

JF - Bernoulli

SN - 1350-7265

IS - 6

ER -